Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 32, NWS Wilmington, OH

November 7, 2017Hocking County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 7, 2017, 3:57 AM EST for Hocking County, Ohio. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Nov 7, 2017, 3:57 AM EST (08:57 UTC)
Expired
Nov 7, 2017, 1:20 PM EST
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hocking River at Enterprise (ENTO1). The gauge peaked at 12.66 ft at Nov 7, 2017, 12:00 AM EST.

actionminormoderate5101511/0711/08
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

415 
WGUS41 KILN 070857
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
357 AM EST Tue Nov 7 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Hocking River at Enterprise

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC073-071820-
/O.NEW.KILN.FL.W.0032.171107T0857Z-171107T1820Z/
/ENTO1.1.ER.000000T0000Z.171107T0800Z.171107T1220Z.NO/
357 AM EST Tue Nov 7 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Hocking River at Enterprise
* until this afternoon.
* At 3 AM the stage was 12.5 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by later today.
* At stages near 12.5 feet, Flooding extends well into the floodplain 
  along the river.  Flood waters extend to near the skirting of a couple
  of homes along the river in Rockbridge and closes Voris Road, Roley 
  Road and Dupler Road. 
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$
1 follow-up statement
012 
WGUS81 KILN 071349
FLSILN
Flood Statement
National Weather Service Wilmington OH
849 AM EST Tue Nov 7 2017

...The Flood Warning is cancelled for the following rivers...

  Hocking River at Enterprise

OHC073-071419-
/O.CAN.KILN.FL.W.0032.000000T0000Z-171107T1820Z/
/ENTO1.1.ER.000000T0000Z.171107T0800Z.171107T1110Z.NO/
849 AM EST Tue Nov 7 2017

The Flood Warning is cancelled for
  The Hocking River at Enterprise
* At 8 AM the stage was 11.5 feet.
* The river fell below flood stage this morning.
* Flood stage is 12 feet.
* The river will continue to fall to 5.0 feet by tomorrow morning.
* At stages near 12.0 feet, The river comes out of its banks and begins 
  to cover the flood plain area mainly near Rockbridge, with low areas 
  near Enterprise also affected.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 7, 12:44 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 7, 12:44 AM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1244 AM EST Tue Nov 7 2017

.SYNOPSIS...
An upper level disturbance will move east across the Ohio Valley
tonight and Tuesday. Another disturbance will move through
Tuesday night, followed by high pressure on Wednesday. A cold
Cool temperatures will become colder by the end of the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Models are still showing that an area of rain will spread into
southern sections of the forecast area after midnight. The rain
will slowly work northward as the night progresses.

Kept categorical PoPs for about the southern half of the fa
tonight, lowering to chance in the extreme northern counties.

Lows will range from the mid 30s north to the lower 40s south.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
As the upper level disturbance moves east on Tuesday, showers
will taper off from west to east. Clouds should linger through
the day. Temperatures will be cool with highs in the upper 40s.

For Tuesday night, another disturbance is forecast to move
southeast through the region. This will bring another round of
clouds. Any precipitation with this system appears to remain
south of the area. Lows will range from the lower 30s northwest
to the upper 30s southeast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A ridge of high pressure will build into the region on
Wednesday. Clearing skies will result in mostly sunny
conditions. Highs will remain cool in the upper 40s to the lower
50s.

The surface ridge axis will shift southeast of the region
Wednesday night into Thursday. Highs again will range from the
upper 40s to the lower 50s on Thursday.

A cold front will cross the region late Thursday, bringing the
coldest temperatures of the period on Friday with readings
within a few degrees of 40 and overnight lows in the mid to
upper 20s both Thursday night and Friday night. Temperatures
will begin to moderate some on Saturday as the axis of the high
crosses the Ohio Valley into the Appalachians and southerly
winds return.

An upper trough and surface front will cross sometime late Saturday
or Sunday, bringing with it the next chance for showers and possibly
thunderstorms. Left thunder out of the forecast at this moment in
time and did not go higher than chance pops.

Temperatures behind the weekend system will remain slightly
below seasonal normals on highs, right at normal on overnight
lows.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
MVFR ceilings will occur through the night except in central
Ohio. Showers will overspread the area. This will cause some
reduction in visibility and may cause ceilings to lower below
2000 ft, primarily at KCVG/KLUK/KILN. Showers will move off to
the east after 13Z. Visibilities will return to VFR. Some
locations will see a temporary improvement to VFR ceilings as
well. But MVFR ceilings will return during the day. Ceilings
will lift for good towards 00Z with lower clouds scattering out
soon after that. Winds will generally be northeast up to 12 kt.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman/Sites
NEAR TERM...Sites
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...
Hazardous weather outlook, Nov 6, 4:05 AM EST, 23 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
405 AM EST Mon Nov 6 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
405 AM EST Mon Nov 6 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 9:31 PM ESTRiver Flood WarningILNPike, Scioto49 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.